Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 238, NWS Twin Cities, MN

July 29, 2008Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 29, 2008, 2:08 AM CDT for Stearns County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2008, 2:08 AM CDT (07:08 UTC)
Expired
Jul 29, 2008, 3:00 AM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Stearns County, MN

The radar

The Minneapolis radar (KMPX), 94 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 12:56 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1538 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 290708
SVRMPX
MNC145-290800-
/O.NEW.KMPX.SV.W.0238.080729T0708Z-080729T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEARNS COUNTY IN CENTRAL MINNESOTA...

* UNTIL 300 AM CDT

* AT 204 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3
  MILES NORTH OF ST ROSA TO 5 MILES NORTHWEST OF PAYNESVILLE...AND
  MOVING EAST AT 41 MPH.

* SOME LOCATIONS INCLUDE...
  PAYNESVILLE...
  ST MARTIN...
  ALBANY...
  HOLDINGFORD...
  RICHMOND...
  EDEN VALLEY...
  AVON...
  COLD SPRING...
  COLLEGEVILLE...
  ROCKVILLE...
  ST JOSEPH...
  ST STEPHEN...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.

LAT...LON 4566 9418 4562 9421 4549 9414 4543 9405
      4536 9408 4531 9416 4533 9420 4531 9421
      4533 9476 4541 9476 4542 9486 4577 9482
      4577 9429
TIME...MOT...LOC 0709Z 272DEG 36KT 4577 9465 4543 9473

$$
3 follow-up statements
000 
WWUS53 KMPX 290728
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 AM CDT TUE JUL 29 2008

MNC145-290800-
/O.CON.KMPX.SV.W.0238.000000T0000Z-080729T0800Z/
STEARNS MN-
228 AM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN STEARNS COUNTY...

AT 226 AM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 65 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM OPOLE TO 3 MILES SOUTHEAST OF RICHMOND...AND
MOVING EAST AT 41 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...ST AUGUSTA...
OPOLE...LUXEMBURG...FARMING...FAIRHAVEN...COLLEGEVILLE...WAITE
PARK...ST STEPHEN AND ST ROSA.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.

LAT...LON 4577 9429 4566 9418 4562 9421 4549 9414
      4543 9405 4536 9408 4531 9416 4533 9420
      4531 9421 4533 9467 4577 9482
TIME...MOT...LOC 0728Z 272DEG 36KT 4576 9438 4542 9446

$$
000 
WWUS53 KMPX 290742
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT TUE JUL 29 2008

MNC145-290800-
/O.CON.KMPX.SV.W.0238.000000T0000Z-080729T0800Z/
STEARNS MN-
241 AM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN STEARNS COUNTY...

AT 239 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE PENNY SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE SEVERE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF OPOLE TO 3 
MILES EAST OF ST AUGUSTA...AND MOVING EAST AT 54 MPH.

IN ADDITION...STRONG WINDS WILL PERSIST AFTER THE THUNDERSTORMS HAVE 
PASSED FOR SOME TIME.

OTHER LOCATIONS IN THE WARNING INCLUDE ST AUGUSTA...OPOLE...
LUXEMBURG...FARMING...COLLEGEVILLE...WAITE PARK...ST STEPHEN...ST
JOSEPH...ROCKVILLE AND PLEASANT LAKE.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.

LAT...LON 4577 9429 4566 9418 4565 9421 4562 9421
      4554 9417 4543 9405 4536 9409 4541 9449
      4555 9461 4577 9464
TIME...MOT...LOC 0741Z 266DEG 47KT 4571 9436 4545 9409

$$
000 
WWUS53 KMPX 290800
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 AM CDT TUE JUL 29 2008

MNC145-290809-
/O.EXP.KMPX.SV.W.0238.000000T0000Z-080729T0800Z/
STEARNS MN-
259 AM CDT TUE JUL 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEARNS COUNTY EXPIRES
AT 300 AM CDT...

SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE 
THUNDERSTORMS ARE POSSIBLE...REMAIN ALERT FOR ADDITIONAL WARNINGS.

A HIGH WIND WARNING IS IN EFFECT UNTIL 500 AM CDT FOR STEARNS 
COUNTY. STRONG WINDS OF 50 MPH OR GREATER ARE EXPECTED IN THE WAKE 
OF THE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.

LAT...LON 4577 9429 4566 9418 4565 9421 4562 9421
      4554 9417 4543 9405 4536 9409 4541 9449
      4555 9461 4577 9464
TIME...MOT...LOC 0759Z 266DEG 47KT 4572 9402 4546 9376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:46 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 28, 10:46 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CDT MON JUL 28 2008

.UPDATE...FOR 06Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION.../ISSUED 252 PM CDT MON JUL 28 2008/

FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION CHANCES
THROUGH TUESDAY. LATEST WATER VAPOR IMAGERY SHOWS SHORTWAVE
RIDGING OVER THE AREA AT THE CURRENT TIME... WITH A WEAK IMPULSE
NOTED OVER NORTHERN NORTH DAKOTA... HELPING TO SUSTAIN TO
ELEVATED CONVECTION IN THAT AREA. THIS ACTIVITY SHOULD CONTINUE TO
SHIFT EAST THROUGH THE EVENING... MAINLY IMPACTING NORTHERN
MINNESOTA AND IT SHOULD REMAIN FAIRLY BENIGN GIVEN THE DECREASING
INSTABILITY AS IT MOVES IN THAT DIRECTION. THE MAIN UPPER TROUGH
THAT WILL EVENTUALLY WORK TO PUSH THE FRONT THROUGH HERE AND END
OUR PCPN CHANCES FOR AT LEAST A DAY OR TWO CAN BE SEEN MOVING
EASTWARD NEAR THE MONTANA/CANADA BORDER. THERE IS A FAIR AMOUNT OF
DISAGREEMENT BETWEEN THE 12Z GFS AND NAM WITH RESPECT TO THE
TIMING OF THE FRONTAL PASSAGE ON TUESDAY... WITH THE GFS PUSHING
THINGS THROUGH MUCH MORE QUICKLY THAN THE NAM. THE SREF OFFERS A
BIT OF A COMPROMISE... AS EXPECTED GIVEN ITS MEMBERSHIP... BUT
THAT COMPROMISE SEEMS REASONABLE IN THIS CASE. THE NORTHERN END OF
THE FRONTAL BOUNDARY SHOULD BE FAIRLY PROGRESSIVE GIVEN THE
FORCING OF THE SHORTWAVE FEATURE AND BRISK MID LEVEL FLOW... BUT
THE SOUTHERN PORTION OF IT WILL LIKELY BE A BIT MORE SLUGGISH TO
MOVE THROUGH THE AREA. ALL OF THE FORECAST ISSUES BETWEEN NOW AND
FROPA WILL BE IRRITATINGLY COMPLICATED BY CONVECTIVE
DEVELOPMENT... WHICH VARIES FROM MODEL TO MODEL AND RUN TO RUN
GIVEN THE INHERENT UNCERTAINTIES WITH THE WEAKLY FORCED CONVECTION
AROUND THE PERIPHERY OF THE CAP. UTILIZED A BLEND OF THE AVAILABLE
GUIDANCE FOR THE FORECAST DETAILS... WHILE USING SOME OF THE
EXPLICIT MODEL OUTPUT SUCH AS THE EAST AND WEST ARW AND NMM RUNS
FROM NCEP... AS WELL AS THE LOCAL LAPS WRF... FOR ADDITIONAL
REFINEMENTS THROUGH THE FIRST TWELVE HOURS OR SO OF THINGS.

LATEST SPC MESOANALYSIS AS WELL AS LOCAL LAPS OUTPUT... SHOWS
TIGHT GRADIENT IN INSTABILITY RUNNING FROM EASTERN NORTH DAKOTA
SOUTHEAST THROUGH SOUTH CENTRAL MINNESOTA. MLCAPE VALUES INCREASE
FROM 500 J/KG TO 3000 J/KG AS YOU WORK THROUGH THE GRADIENT... BUT
MLCIN VALUES ARE ROBUST ALONG MOST OF THIS GRADIENT. THE ACTIVITY
OVER THE DAKOTAS HAS BEEN ELEVATED AND CONTINUES TO APPEAR THAT
WAY WITH NOTHING AS YET REALLY APPEARING TO BE ROOTED IN THE
BOUNDARY LAYER. INDICATIONS ARE THAT WE SHOULD EVENTUALLY GET A
COMPLEX TO DEVELOP SOMEWHERE ALONG THE PERIPHERY OF THE CAP... ON
THE AFOREMENTIONED INSTABILITY GRADIENT... DURING THE LATE
AFTERNOON HOURS. DEEP LAYER SHEAR INCREASES THROUGH THE EVENING...
SUGGESTING THE POTENTIAL FOR CONVECTIVE ORGANIZATION... AND MOST
EXPLICIT MODEL GUIDANCE POINTS TOWARD THE DEVELOPMENT OF AN MCS
DROPPING SOUTHEAST INTO OUR AREA DURING THE EVENING AND/OR
OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING
WINDS AND LARGE HAIL... ALTHOUGH ISOLATED TORNADOES COULD NOT BE
RULED OUT WITH LOW LEVEL SHEAR FORECAST TO INCREASE AND THE
BOUNDARY LAYER NOT EXPECTED TO BECOME PARTICULARLY STABLE. AS FOR
THE FORECAST... WILL BRING CHANCE TO LIKELY POPS INTO THE AREA
FROM WEST TO EAST THROUGH THE NIGHT... THEN TAPER THINGS TO CHANCE
POPS ON TUESDAY AS DETAILS BECOME A BIT LESS CERTAIN FOR
REDEVELOPMENT AHEAD OF THE FRONTAL BOUNDARY. AT THIS POINT... WILL
END CHANCES FOR PCPN TUESDAY AFTERNOON AND GO WITH DRY WEATHER
TUESDAY NIGHT THROUGH WEDNESDAY. HOWEVER... IT IS POSSIBLE THAT
SOME ACTIVITY COULD LINGER OVER THE EAST TUESDAY EVENING DEPENDING
ON THE FRONTAL TIMING AND THE DEGREE OF DESTABILIZATION THAT CAN
OCCUR OUT AHEAD OF IT AFTER WHATEVER MOVES THROUGH TONIGHT AND
DURING THE MORNING ON TUESDAY.

PCPN CHANCES LOOK TO RETURN WEDNESDAY NIGHT AS RETURN FLOW BEGINS
TO SET BACK UP ACROSS THE AREA. INCLUDED CHANCE POPS FOR SHRA/TSRA
OVER THE WEST WEDNESDAY NIGHT THEN SHIFTED IT EASTWARD THROUGH
THURSDAY.

IN THE FRIDAY THROUGH MONDAY PERIOD THINGS STILL LOOK QUITE WARM
WITH A FRONT EVENTUALLY MOVING IN AND COOLING THINGS OFF A BIT.
THERE CONTINUE TO BE DIFFERENCES AMONGST THE OPERATIONAL MODEL
RUNS... WITH THE 00Z AND 06Z GFS EXHIBITING A MUCH MORE PROGRESSIVE
SOLUTION WITH A FROPA ON FRIDAY-FRIDAY NIGHT COOLING THINGS DOWN
INITIALLY THEN A SECONDARY FROPA LATE SUNDAY. THE ECMWF HINTS A
POSSIBLY A TROUGH PASSAGE FRIDAY... BUT MAINTAINS THE UPPER RIDGE
MUCH MORESO THAN THE GFS... THEN HAS THE MAIN FROPA SUNDAY AS WELL.
THIS DIFFERENCE WOULDN/T BE OVERLY CRITICAL... EXCEPT FOR THE DEGREE
TO WHICH THE GFS CRASHES HEIGHTS FRIDAY INTO SATURDAY WITH ITS FIRST
FROPA... SINCE IT WOULD RESULT IN MUCH COOLER CONDITIONS ON SATURDAY
THAN THE ECMWF. THE 12Z GFS APPEARS TO BE BACKING OFF FROM ITS
PREVIOUS SOLUTIONS A BIT AND IS PERHAPS A BIT CLOSER TO THE ECMWF.
THE 00Z CANADIAN WAS ALSO A BIT MORE SIMILAR TO THE ECMWF... AT
LEAST WITH RESPECT TO MAINTAINING THE UPPER RIDGE OVER OUR AREA
THROUGH SATURDAY... ALTHOUGH IT APPEARS TO BE PERHAPS TOO SLOW TO
BRING THE EVENTUAL UPPER TROUGH AND MAIN FROPA THROUGH THE AREA.
OVERALL... FAVOR THE ECMWF HANDLING OF THINGS... BUT GIVEN THE
INHERENT UNCERTAINTY WITH THINGS DURING THE CONVECTIVE SEASON...
WITH BLEND THINGS WITH THE HPC PROGS... WHICH OFFER SOMEWHAT OF A
GFS/GFS ENSEMBLE BLEND.

WITH THE IDEA OF A WEAK SHORTWAVE ROUNDING THE UPPER RIDGE AND
TROUGH SLIDING THROUGH THE AREA... WILL INCLUDE CHANCE POPS OVER THE
FORECAST AREA FOR THURSDAY NIGHT. WILL GO WITH DRY CONDITIONS ACROSS
THE AREA ON FRIDAY... WITH LOW LEVEL RIDGING EXPECTED AND THE UPPER
LEVEL RIDGE ATTEMPTING TO REASSERT ITSELF. AFTER THAT POINT UNTIL
THE AFOREMENTIONED PRIMARY SHORTWAVE/FROPA... WILL CONTINUE TO TRY
AND TIE PCPN CHANCES TO WHERE THE EDGE OF THE CAP WOULD BE EXPECTED
GIVEN FORECAST 700MB TEMPERATURES FROM THE ECMWF. WITH THAT SAID...
INCLUDED CHANCE POPS OVER THE NORTH HALF OF THE AREA FOR FRIDAY
NIGHT... THEN OVER THE NORTHEAST AND EAST ON SATURDAY. INCLUDED
CHANCES FOR ALL BUT THE FAR SOUTHWEST SATURDAY NIGHT AND OVER ALL
BUT THE NORTHWEST FOR SUNDAY. FEELING IS THAT THE NORTHWEST COULD
SKATE THROUGH GIVEN THE EXPECTED TIMING OF THE FRONT AND THE CAP
WHICH WILL BE IN PLACE BEFOREHAND. SHIFTED THINGS EASTWARD WITH THE
FRONT SUNDAY NIGHT... THEN ALLOWED FOR DRY WEATHER ON MONDAY.

AS AN UPDATE TO THE EARLIER EXTENDED DISCUSSION ABOVE... THE 12Z
GFS TRENDED A BIT TOWARD THE 00Z ECMWF WITH RESPECT TO THE RIDGE
PROMINENCE DURING THE SATURDAY TIME FRAME... WHILE THE 12Z ECMWF
TRENDED A BIT IN THE OTHER DIRECTION... SO THEY ARE BOTH QUITE
SIMILAR NOW DURING THAT PERIOD. THIS HAS MINIMAL IMPACT ON THE
FORECAST THOUGHTS FROM EARLIER... WITH TOASTY TEMPERATURES NOW
LOOKING MORE CERTAIN TO CONTINUE THROUGH SATURDAY IN CONTRAST TO
THE EARLIER GFS RUNS.

&&

.AVIATION.../06Z TAF ISSUANCE/
THE FORECAST IS HIGHLY DEPEND UPON BOTH THE TIMING OF THE SHORT WAVE
TROUGH AND FRONTAL PASSAGE BY TUESDAY EVENING OVR THE FAR EASTERN
TAF SITES. THE LATEST SATELLITE IMAGE AND RADAR COMPOSITE SHOWED
TSTMS DEVELOPING OVER THE EASTERN DAKOTAS AT THIS TIME. TSTM
ACTIVITY WAS HAVING A HARD TIME MOVING SOUTHEAST OVER INTO WESTERN
MN. THE LATEST NAM MODEL RUN HAS THE FRONT MOVING THROUGH KMPX ARND
23Z/29TH AND KEAU BY 04Z/30TH.  GENLY VFR FLYING CONDITION OVER THE
TAF SITES THROUGH 08Z(300 AM). WX CONDS LOWERING TO MVFR/IFR FLYING
CONDITIONS AS SEVERAL TSTM COMPLEXES ROLL SOUTHEAST OVER INTO CNTRL
MN OVERNIGHT AND TUESDAY MORNING. WX CONDS IMPROVING ONCE THE FRONT
PASSES OVER THE WESTERN TAF SITES(KAXN AND KRWF AND KSTC BY 18Z
TUESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

TRH/JVM
Hazardous weather outlook, Jul 28, 12:15 PM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 PM CDT MON JUL 28 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1215 PM CDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON...FROM WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA...AND
OVER MOST OF THE OUTLOOK AREA TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 4 PM INTO EARLY THIS
EVENING...PRIMARILY ACROSS SOUTHWEST OR WEST CENTRAL MINNESOTA.
IF THESE THUNDERSTORMS DEVELOP THEY MAY BE SEVERE...WITH LARGE
HAIL...STRONG WINDS...AND AN ISOLATED TORNADO BEING THE PRIMARY
THREATS.

LATER THIS EVENING...MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO
EVOLVE INTO WESTERN MINNESOTA AND POTENTIALLY MIGRATE EASTWARD
ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. THERE IS A HIGHER
LIKELIHOOD FOR THESE STORMS TO BE SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION...THUNDERSTORMS
TONIGHT WILL ALSO BE CAPABLE OF BRIEF VERY HEAVY RAINFALL THAT MAY
CAUSE ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY IN
WESTERN WISCONSIN AND SOUTHEAST MINNESOTA. STRONG TO SEVERE
THUNDERSTORMS FROM TONIGHT MAY STILL BE TRACKING EAST ACROSS
WESTERN WISCONSIN AFTER SUNRISE TUESDAY MORNING. MORE
REDEVELOPING THUNDERSTORMS MAY OCCUR DURING THE AFTERNOON IN
SOUTHERN MINNESOTA AND WESTERN WISCONSIN...ALTHOUGH THIS IS A BIT
MORE UNCERTAIN.

THERE ARE ADDITIONAL SMALL THUNDERSTORM CHANCES FROM WEDNESDAY
NIGHT INTO FRIDAY ACROSS PARTS OF THE OUTLOOK AREA. AT THIS
TIME...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

JPR

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:12 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift63 min
Jul 29, 1:13 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Swift47 min
Jul 29, 2:21 AM CDTSevere Thunderstorm WarningMPXMorrison54 min
Jul 29, 2:32 AM CDTSevere Thunderstorm WarningMPXBenton43 min
Jul 29, 2:59 AM CDTHigh Wind WarningMPXDouglas, Pope, Stearns, Stevens, Todd2 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.